MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION MCKESSON MEDI-PAK PERFORMANCE SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK

TERUMO PHILIPPINES CORPORATION MCKESSON MEDI-PAK PERFORMANCE SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK
Model Number N/A
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Activation Problem (4042)
Health Effect - Clinical Codes Needle Stick/Puncture (2462); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation: mha, bsn, rn performance improvement coordinator.The actual device was not returned for evaluation.A reference photo was received and it showed 1 piece of a safety needle and its blister packaging the needle stick complaint most likely happened due to the improper usage of the device since as per received additional information, the user did not activate the safety sheath on a hard surface.Our unit box indicates instruction for use (ifu) for the proper activation of the device on a hard surface, in a quick and firm motion using a one-handed technique.Retention samples were visually in good condition and passed evaluation for sheath activation and deactivation.We have series of visual in-process inspection to detect abnormality on the sheath that may lead to problem during sheath activation.Molding condition of the components critical to the safety activation of the product is routinely checked to assure that no defects will be encountered that will lead to sheath activation problem and needle stick.Similarly, the assembly status of the safety needle such as sheath collar fitting and damaged parts that will affect product function is being confirmed.Lot history file revealed no related nonconformity or irregularity that will lead to the complaint.Prior shipment, qc conducts outgoing visual, sensory, and functional inspection to assure lots are in good quality.Therefore, we advise to follow the instructions for use (ifu) for the proper usage of sg2 needle indicated on the unit box in which warnings to prevent needle stick, cautions and precautions are also included.(b)(4).
 
Event or Problem Description
The user facility reported they had a needle stick injury when a nurse went to engage the safety cap.Additional information was received on 15january2021: the patient did receive their intended flu shot and was not impacted.The nurse was stuck while attempting to activate into safety sheath, post injection.The nurse required no medical intervention, just simple first aid, as the patient was confirmed free from infectious disease.The staff was not familiar with the terumo safety needle and had been using b-d safety needle.Additional information was received on 21january2021: she (nurse) did not activate the needle on a hard service.

Brand Name
MCKESSON MEDI-PAK PERFORMANCE SAFETY HYPODERMIC NEEDLE
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan,
RP 
MDR Report Key11287850
Report Number3003902955-2021-00002
Device Sequence Number3441159
Product Code MEG
UDI-Device Identifier30612479178763
UDI-Public30612479178763
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K051865
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberN/A
Device Catalogue Number102-N231S
Device Lot Number200716B
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2021
Initial Report FDA Received Date02/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1